Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 345, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 28, 2011, 12:04 PM CDT for Fayette County, Lamar County, Alabama. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 12:04 PM CDT (17:04 UTC)
- Expired
- Jun 28, 2011, 12:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 41 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 12:07 PM CDT | TSTM WND DMG | 6 W Vernon, AL | TREE ON A TRAILER. TWO PEOPLE TRAPPED...NO INJURIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2747 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265
WUUS54 KBMX 281704
SVRBMX
ALC057-075-281800-
/O.NEW.KBMX.SV.W.0345.110628T1704Z-110628T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1204 PM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
LAMAR COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 100 PM CDT
* AT NOON CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CALEDONIA TO GU-WIN...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
VERNON...MILLPORT...FAYETTE...BLOOMING GROVE...BLUFF...GLEN
ALLEN...BELK AND KENNEDY.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3391 8823 3400 8795 3392 8795 3392 8771
3390 8764 3387 8763 3386 8753 3371 8753
3353 8792 3353 8822 3356 8828
TIME...MOT...LOC 1703Z 304DEG 15KT 3367 8829 3391 8788
$$
613 follow-up statements
429
WWUS54 KBMX 281726
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1226 PM CDT TUE JUN 28 2011
ALC057-075-281800-
/O.CON.KBMX.SV.W.0345.000000T0000Z-110628T1800Z/
FAYETTE AL-LAMAR AL-
1226 PM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LAMAR
AND FAYETTE COUNTIES UNTIL 100 PM CDT...
AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF MILLPORT TO 7 MILES SOUTH OF GLEN ALLEN...MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MILLPORT...FAYETTE...BELK...KENNEDY...BANKSTON...FOWLERS CROSSROADS
AND RICHARD ARTHUR FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3374 8825 3388 8795 3392 8770 3390 8764
3387 8763 3386 8753 3371 8753 3353 8792
3353 8823 3356 8828
TIME...MOT...LOC 1726Z 327DEG 28KT 3354 8818 3377 8777
$$
61103
WWUS54 KBMX 281739
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 PM CDT TUE JUN 28 2011
ALC057-075-281800-
/O.CON.KBMX.SV.W.0345.000000T0000Z-110628T1800Z/
FAYETTE AL-LAMAR AL-
1239 PM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LAMAR
AND FAYETTE COUNTIES UNTIL 100 PM CDT...
AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF ETHELSVILLE TO BANKSTON...MOVING SOUTHEAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BANKSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3361 8827 3373 8790 3387 8764 3386 8753
3371 8754 3353 8792 3353 8823 3356 8828
TIME...MOT...LOC 1739Z 327DEG 28KT 3345 8812 3368 8771
$$
61601
WWUS54 KBMX 281745
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CDT TUE JUN 28 2011
ALC057-075-281755-
/O.CAN.KBMX.SV.W.0345.000000T0000Z-110628T1800Z/
FAYETTE AL-LAMAR AL-
1245 PM CDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMAR AND FAYETTE
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3361 8827 3373 8790 3387 8764 3386 8753
3371 8754 3353 8792 3353 8823 3356 8828
TIME...MOT...LOC 1745Z 327DEG 28KT 3341 8810 3364 8769
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:00 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 28, 11:00 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 AM CDT TUE JUN 28 2011 .UPDATE...MORNING WEATHER. && .DISCUSSION... OUTFLOW FROM FIRST MCS IS CURRENTLY PUSHING SSW ACROSS THE AREA AND HAS JUST PASSED THRU BHM. THIS SYSTEM HAS WEAKENED SIGNIFICANTLY BUT ADDITIONAL TSTM DEVELOPMENT IS LIKELY ALONG THE OUTLFOW BOUNDARY. THE STRONGER SYSTEM WILL PUSH SE INTO THE NW COUNTIES WITHIN THE NEXT HALF HOUR. THIS MCS IS MARKED BY AN ARC-SHAPED LINE OF STRONG TO SEVERE TSTMS AND VERY HEAVY RAINFALL. HAVE INCREASED POPS TO DEF IN THE NW AND KEPT CHNC IN THE SE. IF THIS SYSTEM HOLDS TOGETHER THEN MAY HAVE TO INCREASE POPS IN THE SE AS WELL. SPC HAS THE ENTIRE CWA IN A SLIGHT RISK FOR THE THREAT OF DAMAGING WINDS AND MARGINAL SVR HAIL. A SVR TSTM WATCH HAS BEEN ISSUED FOR GENERALLY THE SWRN HALF OF THE CWA THRU 6 PM. CAPES ARE UPWARDS OF 4000 J/KG ACROSS THE CENTRAL PORTIONS OF THE AREA...JUST AHEAD OF THE OUTFLOW BOUNDARY FROM THE FIRST MCS. LIFTED INDICES ARE ALSO AT OR NEAR -8 IN THIS SAME CORRIDOR...WHICH STRETCHES FROM PICKENS CO SEWD TOWARD MGM. THIS IS THE FAVORED TRACK OF THE MCS IN NORTHERN MS...SO EXPECT SVR THREAT TO CONTINUE THRU THE AFTN HRS. PW VALUES ARE BETWEEN 1.75 AND 2 INCHES...SO HEAVY RAINFALL WILL CONTINUE TO BE A THREAT WITH TSTMS TODAY. WILL HAVE TO CLOSELY MONITOR SPEED OF INDIVIDUAL TSTMS AND THE OVERALL SYSTEM FOR POTENTIAL LOCALIZED FLASH FLOODING CONCERNS. THE NW COUNTIES WILL BE AN AREA TO WATCH AS BOTH OUTFLOWS HAVE MERGED IN THE VICINITY AND THE AREA WILL LIKELY SEE AN EXTENDED PERIOD OF RAINFALL. 19 && .AVIATION...12Z TAF DISCUSSION. SOME LOCALIZED PATCHY FOG ACROSS THE AREA THIS MORNING...BUT IT SHOULD MIX OUT QUICKLY BY 14Z. OTHERWISE...CONVECTIVE COMPLEX IN TENNESSEE IS APPROACHING NORTHERN BORDER OF ALABAMA...BUT SHOULD LOSE SOME OF ITS PUNCH AS IT ENCOUNTERS SOMEWHAT DRIER AIR MASS. SYNOPTIC LIFTING ASSOCIATED WITH FRONT TO OUR NORTH AND WEST WILL COMBINE WITH MOIST UNSTABLE AIR MASS TO PRODUCE MORE SCATTERED THUNDERSTORMS MAINLY FROM LATE MORNING THROUGH THE AFTERNOON AND EVENING. WILL CARRY PREVAILING SHRA WITH VCTS AFTER 15Z. TIMING OF TSRA AT THIS POINT STILL UNCERTAIN SO AM NOT INCLUDING TEMPO GROUPS AT THIS TIME BUT IFR OR MVFR LIKELY TO OCCUR AT SOME TAF SITES IN STRONGER STORMS. SOME OF THE STORMS TODAY COULD BE LOCALLY STRONG TO SEVERE...WITH STRONG STRAIGHT LINE WINDS...HAIL AND LOCALIZED HEAVY RAINFALL. STORMS SHOULD BE DIMINISHING BY 02Z NORTHERN SITES AND BY 04Z MGM AND TOI. SOUTHWEST WINDS TODAY WILL SHIFT TO NORTHWEST BY EARLY TONIGHT AS BOUNDARY PUSHES SOUTH ACROSS THE AREA. FINALLY HAVE ALSO INCLUDED BR IN TAFS AFTER 09Z SINCE MOST PLACES WILL LIKELY SEE SOME RAIN TODAY...AND WITH MOIST GROUND SURFACE FOG DEVELOPMENT WILL LIKELY OCCUR. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 41 && .PREV DISCUSSION... /ISSUED 615 AM CDT TUE JUN 28 2011/ THE PATTERN OVER CENTRAL ALABAMA WILL BE IN TRANSITION THROUGHOUT THE DAY TODAY AS THE RIDGE OF HIGH PRESSURE RETREATS WESTWARD. THIS WILL ALLOW A COLD FRONT...CURRENTLY DRAPED FROM MICHIGAN SOUTH TO WESTERN KENTUCKY AND WESTWARD TOWARD THE TEXAS PANHANDLE...TO SLIDE TOWARD CENTRAL ALABAMA BY THE AFTERNOON. THIS FRONT EVENTUALLY CLEARS BY WEDNESDAY AFTERNOON...AND THE RIDGE BUILDS BACK IN AND WILL BE IN PLACE ACROSS THE REGION BY THE END OF THE WEEK...ALONG WITH A RETURN TO THE HOT CONDITIONS FOR THE FOURTH OF JULY WEEKEND. DISCUSSION... AS FOR TODAY...CURRENTLY WATCHING YET ANOTHER MCS MOVING EAST SOUTHEAST ACROSS TENNESSEE RIGHT NOW. IF FACT THE WESTERN TWO THIRDS OF TENNESSEE AND EXTREME NORTHERN ALABAMA COUNTIES ARE ALREADY IN A SEVERE THUNDERSTORM WATCH THIS MORNING. CURRENT VECTORS ARE TAKING THIS MCS ACROSS NORTHEASTERN ALABAMA THIS MORNING AND MAY IMPACT AREAS EAST OF I-65 AND NORTH OF I-20 THROUGH THE MORNING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE WIND AND HAIL AS WELL AS HEAVY RAINFALL. THIS ACTIVITY IS DEVELOPING ALONG A PRE-FRONTAL WEAKNESS. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED CLOSER TO THE FRONT IN MISSOURI AND WILL FOLLOW IN THE FOOTSTEPS OF THE FIRST MCS...JUST A TOUCH FURTHER SOUTH. THIS WILL LIKELY BE THE MAIN WAVE EXPECTED TO MOVE THROUGH THE AREA TODAY. WILL CONTINUE TO HIGHLIGHT SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND EVEN LARGE HAIL AS THE MAIN THREATS FOR TODAY. HOWEVER...STILL EXPECTING A FAIRLY SLOW MOVING FRONT...SO LOCALIZED FLOODING WILL ALSO NEED TO BE MONITORED DURING THE DAY. LOOKING FOR THE MAIN SEVERE ACTIVITY TO BEGIN TO DWINDLE DOWN AFTER 9 PM TONIGHT WITH THE LOSS OF THE ADDITIONAL HEATING OF THE DAY...ALTHOUGH ISOLATED STRONG STORMS WILL CONTINUE TO BE POSSIBLE ALONG THE FRONT UNTIL IT CLEARS ON WEDNESDAY. AT THIS TIME IT DOES APPEAR THE FRONT WILL CLEAR THE AREA. THE EURO WHICH WAS THE STANDOUT YESTERDAY AND KEPT THE FRONT IN THROUGH THURSDAY NOW AGREES WITH THE CLEARING BY WEDNESDAY NIGHT AND THE RIDGE BUILDING IN THURSDAY AND LASTING THROUGH THE FOURTH OF JULY WEEKEND. SPEAKING OF THE FOURTH OF JULY WEEKEND...HOT CONDITIONS WILL BE BACK IN PLAY AND HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES WITH TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES...SO PLAN ON DRINKING PLENTY OF FLUIDS IF YOU HAVE OUTDOOR PLANS OVER THE WEEKEND. BY EARLY NEXT WEEK...THE BERMUDA HIGH TRIES TO BUILD IN FROM THE SOUTH AND THE MAIN RIDGE RETREATS BACK TO THE WEST. THIS WILL PUT CENTRAL ALABAMA IN A WEAKNESS AREA BETWEEN THE 2 RIDGES...ALONG FOR A RETURN OF THE SOUTHERLY FLOW AND INCREASED RAIN CHANCES BY SUNDAY NIGHT THROUGH THE FOURTH OF JULY ITSELF. AT THIS TIME IT APPEARS AS THIS MAY JUST BE DIURNALLY DRIVEN STORMS WITH CLEARING BY THE EVENING HOURS...BUT ALOT OF TIME FOR THIS TO BE LOOKED AT. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 80 69 92 64 94 / 90 30 20 10 10 ANNISTON 83 70 92 65 95 / 60 40 20 10 10 BIRMINGHAM 87 73 93 67 96 / 90 40 20 10 10 TUSCALOOSA 93 72 95 68 98 / 90 40 30 10 10 CALERA 91 74 93 68 96 / 80 50 30 10 10 AUBURN 92 73 93 71 96 / 50 60 30 20 10 MONTGOMERY 95 74 95 71 98 / 60 50 50 20 10 TROY 94 73 95 71 97 / 50 40 50 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 28, 5:45 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 545 AM CDT TUE JUN 28 2011 ALZ011>015-017>050-291045- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 545 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE AREA WIDE TODAY INTO TONIGHT... MAINLY FROM 10 AM UNTIL 9 PM...AS A FRONTAL BOUNDARY WORKS INTO THE AREA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE ARE SOME TIMING DIFFERENCES WITH THE CLEARING OF THE FRONT... THAT MAY ALLOW STRONG STORMS TO BE POSSIBLE WEDNESDAY AFTERNOON ACROSS THE SOUTHERN PORTIONS OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY FROM LATE THIS MORNING THROUGH EARLY TONIGHT.
In the hours before
Special weather statement, Jun 28, 7:50 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 AM CDT TUE JUN 28 2011
ALZ018-020-281330-
CHEROKEE AL-ETOWAH AL-
750 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR ETOWAH AND CHEROKEE COUNTIES
UNTIL 830 AM CDT...
AT 748 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
ALBERTVILLE TO 8 MILES NORTHWEST OF TABOR ROAD TO 7 MILES NORTHEAST
OF SAND ROCK...AND MOVING SOUTH AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. A MEASURED WIND GUST OF 40 MPH WAS REPORTED AT FORT PAYNE
WITH THIS LINE.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CEDAR BLUFF...
CENTRE...
GADSDEN...
HOKES BLUFF...
RAINBOW CITY...
&&
LAT...LON 3396 8540 3397 8574 3394 8574 3395 8588
3391 8590 3392 8597 3387 8600 3390 8614
3399 8619 3397 8625 3399 8628 3395 8634
3411 8630 3416 8623 3421 8610 3421 8585
3425 8584 3438 8563 3449 8558 3453 8551
TIME...MOT...LOC 1250Z 356DEG 21KT 3433 8622 3424 8597
3430 8568Special weather statement, Jun 28, 8:59 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 AM CDT TUE JUN 28 2011
ALZ011-014-281500-
MARION AL-WINSTON AL-
859 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND NORTHERN MARION
COUNTIES UNTIL 1000 AM CDT...
AT 849 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF BELMONT
TO 6 MILES NORTHEAST OF INMANFIELD...AND MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ARLEY...
HALEYVILLE...
HAMILTON...
BRUSHY LAKE...
INMANFIELD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3430 8712 3407 8710 3400 8712 3417 8820
3431 8818
TIME...MOT...LOC 1359Z 359DEG 18KT 3465 8813 3428 8713
61Special weather statement, Jun 28, 11:54 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1154 AM CDT TUE JUN 28 2011
ALZ012-281800-
LAMAR AL-
1154 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR COUNTY UNTIL 100 PM CDT...
AT 1148 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GUIN TO CALEDONIA...AND
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
VERNON...
BLOOMING GROVE...
KENNEDY...
STAR...
HIGHTOGY...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3398 8822 3401 8795 3383 8795 3372 8794
3353 8794 3361 8826
TIME...MOT...LOC 1654Z 294DEG 23KT 3394 8791 3372 8830
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:50 AM CDT | Special Weather Statement | BMX | Cherokee, Etowah | 40 min |
| Jun 28, 8:59 AM CDT | Special Weather Statement | BMX | Marion, Winston | 61 min |
| Jun 28, 11:21 AM CDT | Areal Flood Advisory | BMX | Marion | 3 hr |
| Jun 28, 11:41 AM CDT | Flash Flood Warning | BMX | Lamar, Marion | 3 hr |
| Jun 28, 11:54 AM CDT | Special Weather Statement | BMX | Lamar | 66 min |
| Jun 28, 12:07 PM CDT | Flash Flood Warning | BMX | Lamar | 2 hr |
| Jun 28, 12:22 PM CDT | Special Weather Statement | BMX | Elmore | 38 min |
| Jun 28, 12:22 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 53 min |
| Jun 28, 12:27 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 48 min |
| Jun 28, 12:53 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 52 min |
| Jun 28, 1:01 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 19 min |
| Jun 28, 1:05 PM CDT | Special Weather Statement | BMX | Bibb | 40 min |
| Jun 28, 1:18 PM CDT | Special Weather Statement | BMX | Macon | 42 min |
| Jun 28, 2:32 PM CDT | Special Weather Statement | BMX | Bullock | 43 min |
| Jun 28, 2:52 PM CDT | Special Weather Statement | BMX | Marengo | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.